An expanded recall of a blood pressure medication is causing concern across the U.S. and in East Texas.

The generic drug company Mylan Pharmaceuticals recalled 104 lots of three medications: valsartan tablets, combination tablets with the drugs valsartan and amlodipine, and combination tablets with valsartan and hydrochlorothiazide.

Kaylan Fambles lives in Tyler and has high blood pressure and heart murmurs that cause her heart to skip beats, so she was prescribed a combination of valsartan, amlodipine and hydrochlorothiazide.

“I was actually pretty terrified because you take that medicine to help you with your heart then come to find out it could really be making you sicker than what you were, it was really heavy on my mind especially since I’ve been pretty sick here lately,” she said.

She said when she heard about the hydrochlorothiazide aspect of the recall, it was particularly frightening.

"I have been taking it since I was small," she said. "It's one of the most common blood pressure medications out there and for it to be recalled that’s like, how many people are going through something or even have died from this medication and we’re just now finding out about it.”

Her concern is echoed by hundreds of people in East Texas, according to Dr. Thaddeus Tolleson, who is Chief of Cardiology at UT Health East Texas.

"There’s widespread concern because this is not a medication that a few people are taking, this is a medication that a lot of people, thousands of people have been exposed to," he said. They're saying, 'we saw the recall, what do we do, I’m scared.' One of the misconceptions is, the medication itself is causing cancer, so people are like, "I've been on this for years, is it causing cancer?' It’s not the medication, it’s a contamination that got into it in the manufacturing process and as far as we know that only happened recently.”

He said it is the combination of valsartan and amlodipine as well as valsartan hydrochlorothiazide that has been recalled.

“If you’re taking amlodipine by itself that’s fine it’s not part of the recall, if you’re taking hydrochlorothiazide, people call HCTZ alone, that’s fine, it’s only if it’s in combination with valsartan,” he said.

He says the great news is that it is an easy fix to switch to a different medication.

We literally have tons of choices in terms of treating hypertension," he said. "What we don’t want someone doing is just stopping the medication on their own without talking to someone because you can get rebound hypertension rebound high blood pressure that can potentially be dangerous for patients."

You can find a full list of the recalled medications here.